Jump to content

A Question About Male Problem


Troy
 Share

Recommended Posts

Hi, I was just wondering if Viagra is likely to cause any problems for someone with hyperadrenergic type of POTS ? I usually have problems with increased blood pressure and heart rate when I stand up or move. I am also very sensitive to medications and my vitals become very easily effected and I usually get hot and flushed from substances that act on the Autonomic Nervous System so I am a bit apprehensive to try Viagra but I just wanted to hear from you guys first. Thanks.

Link to comment
Share on other sites

I would discuss this with your dr as I think viagra is contraindicated in those with high blood pressure but it maybe there is an alternative?

Unfortunately those with pots often seem sensitive to medications and react in unusual ways and often smaller doses of medications are needed initially to see what type of effect they have on us.x

Link to comment
Share on other sites

Funny you should mention this. I was having an echocardiogram recently & the tech asked if I'm on Viagra? I'm a 48 y/o female so I was a little surprised by the question. I had mentioned earlier that I had severe Reynauds & apparently many women with Reynauds are using Viagra for "off-label" use in opening the tiny blood vessels in their hands and feet. Apparently, it's quite effective.

Only you & your doctors can decide if it'd be appropriate for you. I would discuss this with your ANS doc, as opposed to your urologist. The ANS doc will be well aware of the possible effects on the central nervous system. ED is also a common side effect in men with dysautonomia- another reason the ANS doc should be the one to prescribe.

I'm taking a similar med now for the Reynauds. It is a calcium channel blocker that is known to open the smaller arteries as opposed to the larger ones- Norvasc. Surprisingly, I'm doing fine on it. I don't see a big change in BP. Mine has been creeping up, but traditionally has been quite low. My HR is about 10 BPM slower, but I'm doing OK in the 50's- even able to run. The Viagra may just improve your ANS symptoms.

As with anything, I'd start with a really low dose. See if you can cut it in half. If you get the beginnings of the desired effect w/o a negative effect on your vitals, titrate up as you can tolerate it.

Isn't it awful that we have to worry about our overall health/safety when we try any new med?

Good Luck-

Julie

Link to comment
Share on other sites

From the advice given here I tried a very small dose today. Unfortunately it made me feel flushed and my cheeks and face became feverishly hot. So from this test today I figured its not a good drug for me because I hadn't even engaged in sex and I was already feeling feverish from it so any sexual activity would have just added to it and increased my body temperature even more.

The other alternative is for me to try another type of drug called "Prostaglandin E1" which is not likely to cause any problems with Dysautonomia because it only acts on the area that needs treating, but unfortunately it only comes in an injection form applied directly to the part that needs encouragement and I am not keen on needles especially in such a sensitive area.

Link to comment
Share on other sites

I have a good friend that has similar issues to yours. The Viagra and other pills didn't work, but the shots did. He's very happy with the results, and you can start off with a low dosage and build up. I think you'd get used to the shot fairly quickly, I just had to inject myself for a couple of weeks to get my blood thinned out quickly, while taking Coumadin, and it really isn't that bad. Good luck!

jana

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...